my symptoms are down to the PTU, tiredness, aching bones, itchy rash ect, so he doesn't want to up my dose from 100mg, I have to start taking slow release proponol to get my heart rate down he said it is to high.

My levels are still rising TSH still 0.01, T4 20.7 ,T3 7.5, he is sending me for a nuclear uptake scan, and is going to advise the surgeon to do a full thyroid removal because the other lump will grow it may take ten years but because I have already had surgery in the past there will be to much scar tissue in my neck for a third surgery, he has mention radiation therapy also, but I am not sure as I have not read good things about that, I will have to take levo for the rest of my life whichever option I choose, I really don't know what to do I just want to feel better

6 Replies

  • I don't know why your doctor is against increasing your dose when you are having bad symptoms but as I don't know anything much about hyperthyroidism some member will respond. This is my experience of levo and I have hypothyroidism.

    I had severe palpitations on levothyroxine - an ambulance was called several times as it was so severe. I was always discharged as no heart problems.

    It's strange they diminished when T3 was added plus I had a feeling of well-being too, not so damned unwell. On T3 only I have no palpitations. I have a calm and peaceful heart and everything isn't rushing around my body. It's a pity doctors do not realise that some of us cannot get well on synthetic levothyroxine. Maybe its the fillers/binders or our bodies just don't like it whereas they feel much better with either T3 added or T3 alone but to get a doctor to prescribe you'd think we were asking for an -under-counter- prohibitive drug instead of a sufficient amount of hormones plus a choice to give us back some life.

    I think your GP has a cheek advising the surgeon what to do with regard to your thyroid gland. The way you are being treated at present by your GP doesn't bode well, I think, if it is removed and if cancerous it should be but the fact and I understand beta-blockers are for your palpitations. Ask for a trial of T3 instead of propropanol to see if that benefits you. At least, being a thyroid hormone and though the medical profession has a warped view of its use it suits some of us.

    You are correct in giving the removal of your thyroid gland much thought.

  • Traceybet, Long term use of PTU isn't advised as it can cause liver damage. If you can't tolerate Carbimazole I don't think there is much option other than surgery or RAI. If you have Graves thyroid eye disease (TED) RAI can make it worse so thyroidectomy may be a better option.

    If you type RAI or thyroidectomy into the HU search finder you will find posts discussing pros and cons or you can click on thyroidectomy, hyperthyroidism, Graves, thyroid eye disease under Topics on the right hand side of the page.

  • Thanx I have been reading and I think out of the two I would rather have surgery, I was originally only having a partial thyroidectomy but because I have a 2 cm lump on the other side my endo has advised me to have a full thyroidectomy , I am just hoping I am making the right decision to have a full removal.

  • Tracey, Partial thyroidectomy assumes the remaining lobe will produce the necessary hormone but it doesn't always so you may need Levothyroxine anyway.

    A 2cm lump is quite large and wouldn't need to grow much larger before it might make swallowing and breathing difficult. There are risks inherent in having general anaesthetic and surgery, I'd certainly want to minimise them by having one instead of two surgeries.

  • Hi I don't understand why he is sending me for an nuclear uptake scan if he is suggesting full thyroidectomy.

  • Tracybet, maybe to check whether the nodule is secreting hormone. A hot nodule is almost always benign.

You may also like...